Blow-up rates for parabolic systems. (English) Zbl 0854.35054

Two weakly coupled systems of parabolic equations are considered. One is coupled in the equations and the other in the boundary conditions. For both of them blow-up in finite time may occur. Estimates of the blow-up rates (in \(t\)) are established for certain classes of initial functions.


35K50 Systems of parabolic equations, boundary value problems (MSC2000)
35B40 Asymptotic behavior of solutions to PDEs
35K55 Nonlinear parabolic equations
Full Text: DOI


[1] H. Amann,Parabolic equations and nonlinear boundary conditions, J. Diff. Eqs. 72, 201-269 (1988). · Zbl 0658.34011 · doi:10.1016/0022-0396(88)90156-8
[2] G. Caristi and E. Mitidieri,Blow-up estimates of positive solutions of a parabolic system, J. Diff. Eqs.113, 265-271 (1994). · Zbl 0807.35066 · doi:10.1006/jdeq.1994.1124
[3] K. Deng,The blow-up behavior of the heat equation with Neumann boundary conditions, J. Math. Anal. Appl.188, 641-650 (1994). · Zbl 0809.35006 · doi:10.1006/jmaa.1994.1450
[4] K. Deng,Global existence and blow-up for a system of heat equations with nonlinear boundary conditions, Math. Methods Appl. Sci.18, 307-315 (1995). · Zbl 0822.35074 · doi:10.1002/mma.1670180405
[5] J. Escher,Global existence and nonexistence for semilinear parabolic systems with nonlinear boundary conditions, Math. Ann.284, 285-306 (1989). · Zbl 0652.35065 · doi:10.1007/BF01442877
[6] M. Fila,Boundedness of global solutions for the heat equation with nonlinear boundary conditions, Comment. Math. Univ. Carolinae30, 479-484 (1989). · Zbl 0702.35141
[7] A. Friedman and Y. Giga,A single point blow-up for solutions of semilinear parabolic systems, J. Fac. Sci. Univ. Tokyo Sec. IA Math.34, 65-79 (1987). · Zbl 0648.35042
[8] A. Friedman and B. Mcleod,Blow-up of positive solutions of semilinear heat equations, Indiana Univ. Math. J.34, 425-447 (1985). · Zbl 0576.35068 · doi:10.1512/iumj.1985.34.34025
[9] M. G. Garroni and J. L. Menaldi,Green Functions For Second Order Parabolic Integro-differential Problems, Longman Scientific and Technical, New York 1992. · Zbl 0806.45007
[10] B. Gidas, W.-M. Ni and L. Nirenberg,Symmetry and related properties via the maximum principle, Comm. Math. Phys.68, 209-243 (1979). · Zbl 0425.35020 · doi:10.1007/BF01221125
[11] B. Hu and H. M. Yin.The profile near blow-up time for solution of the heat equation with a nonlinear boundary condition, Trans. Amer. Math. Soc.346, 117-136 (1994). · Zbl 0823.35020 · doi:10.2307/2154944
[12] H. A. Levine and G. M. Lieberman,Quenching of solutions of parabolic equations with nonlinear boundary conditions in several dimensions, J. Reine Ang. Math. 345, 23-38 (1983). · Zbl 0519.35041
[13] H. A. Levine and L. Payne,Nonexistence theorems for the heat equations with nonlinear boundary conditions and for the porous medium equation backward in time, J. Diff. Eqs.16, 319-334 (1974). · Zbl 0285.35035 · doi:10.1016/0022-0396(74)90018-7
[14] C. V. Pao,Nonlinear Parabolic and Elliptic Equations, Plenum Press, New York 1992. · Zbl 0777.35001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.